MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060233
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that: "at the end of an operation on a 23-year-old patient for a right-sided tibia nail (open fracture following mva), the screwdriver broke when the surgeon tried to extract a plug which had become stuck in the nail.Unable to fit a second plug, the second screwdriver became dislocated.No plug could be fitted.All screwdriver parts were recovered and checked by the surgeon.Longer operating time (30 min).No other consequences for the patient.Risk of foreign body loss in the surgical site.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Please note corrections to sections d9/h3, the device was not returned; and h6 (component code).The reported event could not be confirmed, since the device was not returned and no additional information was available.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
After gathering additional information, it was noted that this report is a duplicate of report # 0009610622-2023-00414.Therefore, this record is deemed non-reportable.

Brand Name
SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18199335
Report Number0009610622-2023-00430
Device Sequence Number6464921
Product Code LXH
UDI-Device Identifier04546540520425
UDI-Public04546540520425
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060233
Device Lot NumberKMW351502
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer12/27/2023
03/20/2024
Initial Report FDA Received Date11/23/2023
Supplement Report FDA Received Date01/18/2024
04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age23 YR
Patient SexMale